MAUDE Adverse Event Report: AD-TECH MEDICAL INSTRUMENT CORP. ANCHOR BOLTS; ANCHOR BOLT (ACCESSORY TO DEPTH ELECTRODES)

AD-TECH MEDICAL INSTRUMENT CORP. ANCHOR BOLTS; ANCHOR BOLT (ACCESSORY TO DEPTH ELECTRODES)
Catalog Number LSBK1-AX-06
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An internal complaint investigation was performed for this issue.Specifically, a historical complaints review was completed for the alleged deficiency "broken anchor bolts".There have been 13 similar complaints for anchor bolts breaking between january 1, 2017 and march 18, 2019.A capa and investigation review was also conducted for the alleged deficiency "anchor bolt broke during implantation" and there have been no capas or investigations opened for this issue to date.A batch record review was conducted; (b)(4) lsbk1-ax-06 anchor bolts were planned for this work order and (b)(4) were completed.No issues were noted in the work order process notes that would contribute to the reported complaint.All (b)(4) lsbk1-ax-06 anchor bolts passed the in-process and final qc checks.No product return analysis could be performed for this complaint as no product was returned.According to the customer's sales representative, the patient's skull was thicker and required more force to place the bolt.The neurosurgeon was more aggressive when attempting to insert (i.E., screw in) this bolt into the skull; thus resulting in the bolt snapping.The risk level for this issue remains alap (as low as possible).Additionally, based on a review of previous complaints for anchor bolt breakages and an analysis of all anchor bolt breakage complaint data, the current rate of anchor bolt breakage complaints versus products sold is very low; (b)(4) over the past 2 years.Ad-tech is continuing to monitor this issue closely.
 
Event or Problem Description
On march 15, 2019, ad-tech received a copy of a medwatch 3500a report from the food and drug administration (fda).The report was from a user facility (uf), documented under uf report # (b)(4).According to the form, it was stated that, ".When inserting the anchor bolt, the bolt snapped." part of the bolt remained in the skull and a needle driver was used to secure the anchor bolt, thus enabling the bolt to be unscrewed for removal.According to the user facility, they were not aware of any other information about the patient that may have influenced the outcome of the event.

Brand Name
ANCHOR BOLTS
Common Device Name
ANCHOR BOLT (ACCESSORY TO DEPTH ELECTRODES)
Manufacturer (Section D)
AD-TECH MEDICAL INSTRUMENT CORP.
400 west oakview parkway
oak creek 53154
MDR Report Key8472930
Report Number2183456-2019-00001
Device Sequence Number13855982
Product Code GZL
UDI-Device Identifier90841823104277
UDI-Public(01)90841823104277(17)200601(10)0121088208140678
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K181544
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/25/2019
Report Date (Section F) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Catalogue NumberLSBK1-AX-06
Device Lot Number208140678/0121088
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/01/2019
Event Location Hospital
Date Report to Manufacturer03/15/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age21 YR